Alert archive / Missouri / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 129, NWS Springfield, MO

June 5, 2014Barry County, Stone County, Taney County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 5, 2014, 2:53 AM CDT for Barry County, Stone County, Taney County, Missouri. It was in force for 40 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2014, 2:53 AM CDT (07:53 UTC)
Expired
Jun 5, 2014, 3:33 AM CDT
In force
40 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.75 in
Wind
50.0 mph

Counties Barry County, MO, Stone County, MO, Taney County, MO

The radar

The Springfield radar (KSGF), 70 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 3:00 AM CDTTSTM WND DMGShell Knob, MOPOWER LINES REPORTED DOWN AROUND TOWN. A TREE WAS REPORTED DOWN ON A HOME.
Jun 5, 3:00 AM CDTHAIL 1.5Shell Knob, MOHAIL BROKE OUT SEVERAL WINDOWS AND DAMAGED SHUTTERS ON THE WEST SIDE OF TOWN.
Jun 5, 3:00 AM CDTHAIL 1.754 Nw Shell Knob, MO
Jun 5, 3:02 AM CDTHAIL 1Shell Knob, MO
Jun 5, 3:12 AM CDTTSTM WND DMG3 Wnw Lampe, MOTWO BOAT DOCKS WERE DAMAGED AND SEVERAL OTHERS BROKE LOOSE OF THIER MOORINGS AND ARE FLOATING FREE IN THE LAKE. SEVERAL HOUSE BOATS ARE FLOATING FREE WITH ONE TAKING ON WATER.
Jun 5, 3:15 AM CDTHAIL 1.25Shell Knob, MO
Jun 5, 3:15 AM CDTHAIL 23 Sw Lampe, MODAMAGE TO METAL ROOF AND CARS.
Jun 5, 3:18 AM CDTHAIL 1.75Lampe, MORELAYED VIA MEDIA.
Jun 5, 3:20 AM CDTTSTM WND DMGBlue Eye, ARA FEW LARGE TREE LIMBS BROKEN
Jun 5, 3:20 AM CDTHAIL 1Blue Eye, ARQUARTER SIZE AND SMALLER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 9:23 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.9 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2014-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2784 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2014-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2784 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1194 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
1.1
Supercell composite
10.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

423 
WUUS53 KSGF 050753
SVRSGF
MOC009-209-213-050845-
/O.NEW.KSGF.SV.W.0129.140605T0753Z-140605T0845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
253 AM CDT THU JUN 5 2014

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BARRY COUNTY IN SOUTHWEST MISSOURI...
  SOUTHERN STONE COUNTY IN SOUTHWEST MISSOURI...
  SOUTHWESTERN TANEY COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 345 AM CDT

* AT 248 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 17 MILES
  NORTHWEST OF KIMBERLING CITY...AND MOVING SOUTHEAST AT 35 MPH.

  HAZARD...GOLF BALL SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
           TO ROOFS...SIDING...WINDOWS AND VEHICLES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHELL KNOB AND CAPE FAIR AROUND 300 AM CDT.
  GOLDEN AND REEDS SPRING AROUND 310 AM CDT.
  KIMBERLING CITY...SILVER DOLLAR CITY AND BRANSON WEST AROUND 315 AM
  CDT.
  LAMPE AND INDIAN POINT AROUND 320 AM CDT.
  TABLE ROCK AROUND 325 AM CDT.
  RIDGEDALE AROUND 340 AM CDT.

THIS WARNING ALSO INCLUDES LAKE TANEYCOMO...TABLE ROCK LAKE AND TABLE
ROCK STATE PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3668 9379 3677 9339 3650 9318 3649 9369
TIME...MOT...LOC 0753Z 318DEG 30KT 3672 9365

HAIL...1.75IN
WIND...<50MPH

$$

HATCH
3 follow-up statements
686 
WWUS53 KSGF 050805
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
305 AM CDT THU JUN 5 2014

MOC009-209-213-050845-
/O.CON.KSGF.SV.W.0129.000000T0000Z-140605T0845Z/
BARRY MO-STONE MO-TANEY MO-
305 AM CDT THU JUN 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
TANEY...SOUTHERN STONE AND SOUTHEASTERN BARRY COUNTIES UNTIL 345 AM
CDT...

AT 302 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF
KIMBERLING CITY...AND MOVING SOUTHEAST AT 35 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...BASEBALL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. EXPECT
         SHATTERED WINDOWS...EXTENSIVE DAMAGE TO ROOFS...SIDING AND
         VEHICLES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GOLDEN AND REEDS SPRING AROUND 310 AM CDT.
  KIMBERLING CITY...SILVER DOLLAR CITY AND BRANSON WEST AROUND 315 AM
  CDT.
  LAMPE AND INDIAN POINT AROUND 320 AM CDT.
  TABLE ROCK AROUND 325 AM CDT.
  RIDGEDALE AROUND 340 AM CDT.

THIS WARNING ALSO INCLUDES LAKE TANEYCOMO...TABLE ROCK LAKE AND TABLE
ROCK STATE PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
THURSDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3668 9379 3677 9339 3650 9318 3649 9369
TIME...MOT...LOC 0805Z 318DEG 30KT 3663 9358

HAIL...2.75IN
WIND...<50MPH

$$

HATCH
123 
WWUS53 KSGF 050821
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
321 AM CDT THU JUN 5 2014

MOC009-209-213-050845-
/O.CON.KSGF.SV.W.0129.000000T0000Z-140605T0845Z/
BARRY MO-STONE MO-TANEY MO-
321 AM CDT THU JUN 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
TANEY...SOUTHERN STONE AND SOUTHEASTERN BARRY COUNTIES UNTIL 345 AM
CDT...

AT 316 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF KIMBERLING CITY...AND MOVING SOUTHEAST AT 40 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...BASEBALL SIZE HAIL.

SOURCE...RADAR INDICATED. GOLF BALL HAIL WAS REPORTED IN JENKINS AT 
250AM.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. EXPECT
         SHATTERED WINDOWS...EXTENSIVE DAMAGE TO ROOFS...SIDING AND
         VEHICLES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RIDGEDALE AROUND 335 AM CDT.

THIS WARNING ALSO INCLUDES LAKE TANEYCOMO...TABLE ROCK LAKE AND TABLE
ROCK STATE PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
THURSDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3657 9367 3668 9332 3650 9318 3649 9369
TIME...MOT...LOC 0820Z 325DEG 33KT 3651 9348

HAIL...2.75IN
WIND...<50MPH

$$

HATCH
191 
WWUS53 KSGF 050833
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
333 AM CDT THU JUN 5 2014

MOC009-209-213-050844-
/O.CAN.KSGF.SV.W.0129.000000T0000Z-140605T0845Z/
BARRY MO-STONE MO-TANEY MO-
333 AM CDT THU JUN 5 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TANEY...SOUTHERN
STONE AND SOUTHEASTERN BARRY COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
THURSDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3657 9367 3668 9332 3650 9318 3649 9369
TIME...MOT...LOC 0834Z 325DEG 33KT 3640 9339

$$

HATCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 12:29 AM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jun 5, 12:29 AM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1229 AM CDT Thu Jun 5 2014

...Line of Severe Storms Expected Late Tonight into Thursday...

.MESOSCALE DISCUSSION...
Issued at 1228 AM CDT THU JUN 5 2014

The cold front has stalled across southern Missouri near the
highway 60 corridor. Storms will continue to develop and track
east along the front during the overnight hours as lift from the
front continues to kick up storms. Outflow boundaries are also
pushing south from this convection and expect storms to develop
and sag farther to the south tonight. The overall severe risk with
these storms is decreasing but a few of the stronger storms will
still be capable of producing dime to quarter size hail and winds
in excess of 50 mph. Nearly continuous cloud to ground lightning
strikes will also occur with these storms.

Greater concern for tonight into Thursday is convection currently across
northeastern Colorado, as it will form into a line and push to the east.
A very unstable airmass is in place as MUCape values across Kansas
are greater than 4000 J/kg. Decent theta-e differences are over
the area so a good cold pool will from and 0-3km bulk shear
vectors will be in favorable to maintain the line overnight into
Thursday. This line will follow forward propagating Corfidi
vectors with are to the east at 60 to 70kt tonight. This line of
storms will race across Kansas and will begin to push into
southeastern Kansas around sunrise with the storms pushing into
Missouri during the morning hours. The line will begin to push
more to the southeast once it pushes into Missouri.

Given the thermodynamics and wind shear this line will maintain
itself into the area with a strong bow echo likely. Expecting
winds up to 70 mph with this line and will monitor for the
potential for stronger winds. 0-3km bulk shear vectors weaken
slightly across the area and given the strong thermodynamics
expect this line to be slightly outflow dominate as it pushes into
the area, limiting the tornado risk with just very strong straight
line winds expected.

&&

.SHORT TERM...(This Evening through Thursday Morning)
Issued at 236 PM CDT WED JUN 4 2014

It continues to be a messy and low confidence forecast (especially
beyond 24 hours or so) for the region for the coming days.  As
mentioned in the above mesoscale section, the frontal boundary will
continue to sink south across the region this afternoon and evening, with
some convective potential across the eastern Ozarks this afternoon.

Later this evening, nearly every piece of model guidance available
develops convection associated with this boundary in the vicinity of
the U.S. 60 corridor and sinks it to the south toward northern
Arkansas closer to midnight. Lift across the front will be weak this
evening, which does bring into question just how much convection
will be able to develop, but it is hard to ignore such a strong
model consensus.  Given more than ample instability and deep layer
shear, and 0-3 KM theta-e differentials pushing 30K across this
region, severe storms will be a distinct possibility IF convection
does form.  Wind gusts will be the main concern, though some severe
hail will be possible.  Very high freezing levels will limit the
overall hail risk, however.

Later tonight, an MCS is expected to form over west central Kansas
and move east toward the region during the overnight hours. Forward
propagating Corfidi vectors suggest an easterly track to the MCS
until it begins to approach the western fringes of the CWA, at which
point it should start a turn to the southwest.  Timing and exact
track will be highly dependent on where exactly the MCS takes shape
this evening; we should have a much better handle on the details
once it forms and begins to move east.  For now, best indications
are for the MCS to be moving into our southeastern Kansas counties
around 12-13Z tomorrow morning, then moving toward the U.S. 65
corridor closer to 15Z.  For now, it appears that instability/shear
will be high enough for this MCS to be strong to severe as it moves
into the region; am not expecting anything too crazy at this point,
but some severe wind gusts will be possible.  Weak 0-3 KM shear
vectors suggest that spin up tornado potential will be low with this
system.

.LONG TERM...(Thursday Afternoon through Wednesday)
Issued at 236 PM CDT WED JUN 4 2014

Convection should become more scattered in nature Thursday afternoon
and evening, with renewed development overhead Thursday night and
early Friday as the low level jet increases across the region.  Some
severe weather will remain possible through this period, conditional
on exact timing and location of convection.

From Friday onward, the forecast becomes increasingly low confidence
with time, given the impact of each round of convection on
subsequent development.  Friday night, Saturday, and Saturday night
all appear at this point to be relatively similar to tonight and
Thursday, with increased potential of organized MCS activity during
the overnight and early morning hours, with more scattered
convection during the day.  Severe weather will very much be
possible during this time, both with daytime convection as well as
overnight MCSs.  Exact details in terms of threats and timing will
be a mesoscale forecast challenge, and interests across the region
are encouraged to check back often for forecast refinements.

Along with the severe weather threat through the weekend, heavy rain
may become an increasing concern over the next few days.  With a
very tropical airmass in place across the region (PWAT values able 2
standard deviations above normal for this time of year), very heavy
rainfall rates can be expected with the stronger convection.  We do
have decent infiltration capacity for now given recent drought
conditions, especially across the western portions of the CWA, where
rainfall is expected to be the heaviest.  That said, with the
possibility of 1 to locally 3"+ inches of rain with each MCS moving
through, that capacity may quickly be used up.  No Flood or Flash
Flood Watches are planned for now, though depending on the exact
track of convection over the coming days, a Watch may be needed at
some point.  For now, will continue with the mention in the HWO.

Medium range model guidance continues to indicate a stronger
shortwave moving through the area Sunday into Monday, which should
sweep the front south of the region, at least for a few days.  Along
with lower rain chances, this looks to give the region a break from
the very high humidity for at least a short time.

Beyond the beginning of next workweek, the overall synoptic pattern
looks to remain fairly active for the region, with the area
remaining between a strong upper level ridge over northern Mexico
and an active series of shortwaves moving across the Great Lakes and
northern Plains.  This would suggest regular rain chances along with
relatively seasonable temperatures.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 1228 AM CDT THU JUN 5 2014

For the KSGF, KJLN, and KBBG TAFS...A frontal boundary is
currently laid out from west to east across southern Missouri this
evening and will not move much through the overnight hours. The
front interacting with a unstable airmass is resulting in storms
develop and moving east along the front. This will continue into
the overnight hours with the storms sagging south through the
night. Brief MVFR conditions, frequent lighting, and  brief heavy
rainfall will occur in these storms overnight. Some brief gusty
winds and dime size hail will be possible in a few of the stronger
storms.

Additional thunderstorms are currently developing across
northeastern Colorado. These storms will develop into a line of
storms and race across Kansas tonight and start pushing into
southwestern Missouri early Thursday morning. A very unstable
airmass will remain in place overnight and very strong winds will
be possible with this line of storms. MVFR to IFR conditions will
occur within this line briefly.

Additional storms may then develop Thursday afternoon, but will
have to see how much cloud cover and how much the area is worked
over by the morning convection before having higher confidence in
storms developing Thursday afternoon.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

MESOSCALE...Wise
SHORT TERM...Boxell
LONG TERM...Boxell
AVIATION...Foster
Hazardous weather outlook, Jun 5, 12:53 AM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1253 AM CDT THU JUN 5 2014

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-060600-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1253 AM CDT THU JUN 5 2014

...SEVERE LINE OF STORMS EXPECTED TO PUSH INTO THE AREA LATE
TONIGHT INTO THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

  STORMS WILL CONTINUE TO DEVELOP ALONG A STALLED COLD FRONT
  ACROSS SOUTHERN MISSOURI AND SAG SOUTH THROUGH THE REMINDER OF
  THE OVERNIGHT HOURS. NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING
  WILL OCCUR WITHIN THESE STORMS ALONG WITH LOCALLY HEAVY
  RAINFALL. A FEW OF THE STRONGER STORMS WILL BE CAPABLE OF HAIL
  TO THE SIZE OF DIMES TO HALF DOLLARS AND WINDS IN EXCESS OF 50
  MPH.

  A COMPLEX OF THUNDERSTORMS ACROSS NORTHEASTERN COLORADO WILL THEN
  RACE EAST ACROSS KANSAS AND APPROACH FAR SOUTHEASTERN KANSAS
  AROUND SUNRISE THURSDAY MORNING. WINDS IN EXCESS OF 70 MPH ALONG
  WITH LOCALLY HEAVY RAINFALL CAN BE EXPECTED WITH THIS LINE
  GENERALLY WEST OF THE INTERSTATE 49 CORRIDOR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  THE LINE OF THUNDERSTORMS WILL CONTINUE TO TRACK ACROSS THE AREA
  MOVING MORE SOUTHEASTERLY ACROSS WESTERN AND SOUTHERN MISSOURI
  THURSDAY MORNING. WINDS IN EXCESS OF 70 MPH ALONG WITH HEAVY
  RAINFALL WILL BE POSSIBLE WITH THIS LINE GENERALLY SOUTHWEST OF
  A NEVADA TO GAINESVILLE MISSOURI LINE.

  PERIODIC ROUNDS OF THUNDERSTORMS WILL THEN CONTINUE THURSDAY
  AFTERNOON THROUGH SUNDAY. STRONG TO SEVERE STORMS WILL BE
  POSSIBLE AT TIMES. AREAS OF HEAVY RAIN AND POSSIBLE FLOODING
  WILL BE A CONCERN DEPENDING ON THE TRACK AND EVOLUTION OF EACH
  INDIVIDUAL THUNDERSTORM COMPLEX OR LINE OF STORMS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED ACROSS EXTREME SOUTHEASTERN
  KANSAS LATE TONIGHT AND THEN ACROSS WESTERN AND SOUTHERN
  MISSOURI THURSDAY MORNING.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

WFO SGF

In the hours before

Special weather statement, Jun 4, 11:58 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1158 PM CDT WED JUN 4 2014

MOZ088-094-050545-
JASPER MO-LAWRENCE MO-
1158 PM CDT WED JUN 4 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAWRENCE AND SOUTHEASTERN
JASPER COUNTIES UNTIL 1245 AM CDT...

AT 1156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR AVILLA...OR 10 MILES EAST OF CARTHAGE...
MOVING EAST AT 25 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE AVILLA...FREISTATT...HOBERG...LA
RUSSELL...MOUNT VERNON...REEDS AND STOTTS CITY.

INTERSTATE 44 BETWEEN MILE MARKERS 26 AND 48 WILL ALSO BE IMPACTED BY
THIS STORM.

THIS STORM IS PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING.
SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS.

HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
THURSDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3718 9375 3698 9381 3712 9424 3725 9417
TIME...MOT...LOC 0458Z 288DEG 22KT 3717 9411

GRIFFIN
Local storm report, Jun 5, 12:48 AM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1248 AM CDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1241 AM     HAIL             2 NW AURORA             36.99N 93.74W
06/05/2014  M1.25 INCH       LAWRENCE           MO   LAW ENFORCEMENT

            HALF DOLLAR SIZE HAIL REPORTED BY LAW ENFORCEMENT NEAR
            LAWRENCE FM 2175 AND HIGHWAY 39

&&

MGRIFFIN
Special weather statement, Jun 5, 1:18 AM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
118 AM CDT THU JUN 5 2014

MOZ088-094-050645-
JASPER MO-LAWRENCE MO-
118 AM CDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JASPER AND NORTHWESTERN
LAWRENCE COUNTIES UNTIL 145 AM CDT...

AT 115 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CARYTOWN...OR 6 MILES NORTHWEST OF
CARTHAGE...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL...AND WINDS AROUND
50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE ALBA...CARTHAGE...JASPER AND SARCOXIE.

INTERSTATE 44 BETWEEN MILE MARKERS 19 AND 36 WILL ALSO BE IMPACTED BY
THIS STORM.

THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
THURSDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3736 9435 3732 9408 3729 9408 3728 9389
      3700 9405 3700 9406 3705 9406 3705 9417
      3717 9447
TIME...MOT...LOC 0619Z 292DEG 26KT 3725 9433

HATCH
Special weather statement, Jun 5, 1:22 AM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
122 AM CDT THU JUN 5 2014

MOZ103-104-050645-
STONE MO-TANEY MO-
122 AM CDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR STONE AND WESTERN TANEY COUNTIES
UNTIL 145 AM CDT...

AT 120 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF CAPE FAIR...OR 12 MILES
NORTHWEST OF KIMBERLING CITY...MOVING SOUTHEAST AT 25 MPH. NICKEL
SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BRANSON WEST...BRANSON...GALENA...INDIAN
POINT...KIMBERLING CITY AND REEDS SPRING.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE LAKE
TANEYCOMO...TABLE ROCK LAKE AND TABLE ROCK STATE PARK.

PERSONS ON OR NEAR TABLE ROCK LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. THUNDERSTORMS POSE A VARIETY OF LIFE
THREATENING HAZARDS TO BOATERS INCLUDING STRONG WINDS...VERY CHOPPY
WATERS...HAIL...DEADLY CLOUD TO GROUND LIGHTNING...AND POTENTIALLY
BLINDING RAINS. DON'T BE CAUGHT OUT ON THE WATER IN A THUNDERSTORM...
BOATERS SHOULD IMMEDIATELY SEEK SAFE HARBOR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
THURSDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3650 9330 3670 9358 3682 9357 3690 9353
      3686 9334 3682 9334 3681 9316 3680 9311
TIME...MOT...LOC 0622Z 302DEG 20KT 3677 9353

HATCH
Special weather statement, Jun 5, 2:02 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
202 AM CDT THU JUN 5 2014

MOZ103-104-050730-
STONE MO-TANEY MO-
202 AM CDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STONE AND
SOUTHWESTERN TANEY COUNTIES UNTIL 230 AM CDT...

AT 157 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TABLE ROCK...OR 5 MILES SOUTHWEST OF
BRANSON...MOVING SOUTHEAST AT 30 MPH. PENNY SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BRANSON...EDGEWATER BEACH...HOLLISTER...
INDIAN POINT...KIRBYVILLE...OZARK BEACH...POWERSITE...RIDGEDALE...
SILVER DOLLAR CITY AND TABLE ROCK.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE BULL
SHOALS LAKE...LAKE TANEYCOMO...TABLE ROCK LAKE AND TABLE ROCK STATE
PARK.

THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
THURSDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3650 9341 3671 9334 3668 9314 3652 9285
      3649 9288 3649 9338
TIME...MOT...LOC 0703Z 298DEG 24KT 3658 9325

HATCH
Local storm report, Jun 5, 2:26 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
226 AM CDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 AM     HAIL             2 W STOTTS CITY         37.10N 93.99W
06/05/2014  E0.75 INCH       LAWRENCE           MO   TRAINED SPOTTER

0221 AM     HAIL             MONETT                  36.92N 93.93W
06/05/2014  E0.88 INCH       BARRY              MO   TRAINED SPOTTER

&&

WISE

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:30 PM CDTSpecial Weather StatementSGFShannon45 min
Jun 4, 8:44 PM CDTSpecial Weather StatementSGFDade31 min
Jun 4, 9:07 PM CDTSevere Thunderstorm WarningSGFDade, Greene, Polk38 min
Jun 4, 9:15 PM CDTAreal Flood AdvisorySGFDent, Shannon, Texas6 hr
Jun 4, 9:34 PM CDTSpecial Weather StatementSGFShannon41 min
Jun 4, 9:40 PM CDTSevere Thunderstorm WarningSGFShannon50 min
Jun 4, 9:45 PM CDTSpecial Weather StatementSGFGreene45 min
Jun 4, 9:52 PM CDTAreal Flood AdvisorySGFShannon, Texas5 hr
Jun 4, 10:18 PM CDTSpecial Weather StatementSGFLawrence42 min
Jun 4, 10:27 PM CDTSpecial Weather StatementSGFOregon48 min
Jun 4, 10:46 PM CDTAreal Flood AdvisorySGFBarton, Dade, Jasper, Lawrence6 hr
Jun 4, 10:56 PM CDTSevere Thunderstorm WarningSGFLawrence49 min
Jun 4, 11:24 PM CDTSpecial Weather StatementSGFChristian36 min
Jun 4, 11:40 PM CDTSpecial Weather StatementSGFShannon50 min
Jun 4, 11:58 PM CDTSpecial Weather StatementSGFLawrence47 min
Jun 5, 12:37 AM CDTSevere Thunderstorm WarningSGFBarry, Lawrence, Stone23 min
Jun 5, 1:18 AM CDTSpecial Weather StatementSGFJasper27 min
Jun 5, 1:22 AM CDTSpecial Weather StatementSGFStone23 min
Jun 5, 1:31 AM CDTSevere Thunderstorm WarningSGFJasper, Lawrence44 min
Jun 5, 1:50 AM CDTAreal Flood WarningSGFJasper, Lawrence6 hr
Jun 5, 2:01 AM CDTSevere Thunderstorm WarningSGFBarry, Lawrence, Newton44 min
Jun 5, 2:02 AM CDTSpecial Weather StatementSGFTaney28 min
Jun 5, 2:16 AM CDTSevere Thunderstorm WarningSGFBarry, Lawrence, Stone44 min
Jun 5, 3:24 AM CDTSpecial Weather StatementSGFOregon51 min
Jun 5, 3:45 AM CDTFlash Flood WarningSGFJasper, Lawrence4 hr
Jun 5, 3:52 AM CDTSevere Thunderstorm WarningSGFOregon26 min
Jun 5, 3:54 AM CDTSpecial Weather StatementSGFJasper36 min
Jun 5, 7:51 AM CDTFlash Flood WarningSGFJasper, Lawrence6 hr
Jun 5, 7:56 AM CDTSevere Thunderstorm WarningSGFBarton, Vernon49 min
Jun 5, 8:27 AM CDTSevere Thunderstorm WarningSGFBarton, Jasper, Newton63 min
Jun 5, 8:41 AM CDTSevere Thunderstorm WarningSGFMcDonald, Newton64 min
Jun 5, 8:45 AM CDTSevere Thunderstorm WarningSGFBarton, Dade60 min
Jun 5, 9:00 AM CDTSevere Thunderstorm WarningSGFLawrence60 min
Jun 5, 9:15 AM CDTSevere Thunderstorm WarningSGFBarry50 min
Jun 5, 9:27 AM CDTRiver Flood WarningSGFJasper62 hr
Jun 5, 9:27 AM CDTRiver Flood WarningSGFJasper65 hr
Jun 5, 9:28 AM CDTSevere Thunderstorm WarningSGFGreene62 min
Jun 5, 9:29 AM CDTFlash Flood WarningSGFBarton, Vernon6 hr
Jun 5, 9:30 AM CDTSevere Thunderstorm WarningSGFChristian, Stone, Taney60 min
Jun 5, 10:09 AM CDTSevere Thunderstorm WarningSGFDouglas, Ozark, Webster, Wright66 min
Jun 5, 10:14 AM CDTAreal Flood AdvisorySGFGreene3 hr
Jun 5, 10:22 AM CDTFlash Flood WarningSGFDade, Jasper, Lawrence4 hr
Jun 5, 10:29 AM CDTSevere Thunderstorm WarningSGFTaney23 min
Jun 5, 10:48 AM CDTSevere Thunderstorm WarningSGFHowell57 min
Jun 5, 11:17 AM CDTSevere Thunderstorm WarningSGFDouglas, Ozark17 min
Jun 5, 11:31 AM CDTSevere Thunderstorm WarningSGFOregon59 min
Jun 5, 11:47 AM CDTSevere Thunderstorm WarningSGFHowell17 min
Jun 5, 12:51 PM CDTAreal Flood WarningSGFBarton, Dade, Jasper, Lawrence, Vernon3 hr
Jun 5, 3:30 PM CDTFlash Flood WatchSGFBarry, Barton, Cedar, Christian, Dade, Dallas and 19 more4 days
Jun 5, 3:55 PM CDTAreal Flood AdvisorySGFBarton, Dade, Jasper, Lawrence, Vernon18 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.